New Mexico, 2025

High Wind in New Mexico, June 14, 2025

June 14, 2025 · NWS EPZ · 1 event in 1 county or zone

An upper ridge was building over the region with very dry low levels, but enough mid-level moisture pushed into portions of the Rio Grande Valley for a few showers to produce gusty winds over 50 mph.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

An upper ridge was building over the region with very dry low levels, but enough mid-level moisture pushed into portions of the Rio Grande Valley for a few showers to produce gusty winds over 50 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 14, 5:25 PM MST, 45 minutes earlier. Its key messages:

  • Hottest temperatures of the year are on the way, with highs 104 to 108 across the lowlands through Tuesday.
  • Mostly dry, but mountains, mainly the Sacs, will see a slight chance of thunderstorms this weekend.
  • Possible smoke impacts in parts of Grant, Sierra, and Luna Counties from the Trout and Buck Fire next few days.
  • Breezy winds Monday/Tuesday will push fire conditions to near critical.
Area forecast discussion, Jun 14, 5:25 PM MST, 45 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
625 PM MDT Sat Jun 14 2025

...New AVIATION...

.KEY MESSAGES...

 -  Hottest temperatures of the year are on the way, with highs
    104 to 108 across the lowlands through Tuesday.

 -  Mostly dry, but mountains, mainly the Sacs, will see a slight
    chance of thunderstorms this weekend.

 -  Possible smoke impacts in parts of Grant, Sierra, and Luna
    Counties from the Trout and Buck Fire next few days.

 -  Breezy winds Monday/Tuesday will push fire conditions to near
    critical.

&&

.DISCUSSION...
Issued at 1103 AM MDT Sat Jun 14 2025

Sub-tropical high pressure centered over southern New Mexico and
will remain in this area through Monday while it continues to
build some more height wise. This will continue to allow hotter
temperatures over the next 2-3 days. Monday looks to be the peak
heat, at least looking at 850mb temps. But Sunday through Tuesday
all hot days. Thus have expanded Heat Advisory through Tuesday and
to include all lowland zones and also the Foothill zones of the
area mountains. El Paso and the lower Valley may even approach
Extreme Heat Warning criteria (110+) on Monday. Only light
afternoon breezes today and Sunday, but winds will pick up some
for Monday/Tuesday afternoons.

Wednesday into next weekend...the upper high very slowly begins to
migrate east, over the southern Plains Friday, and over the lower
Mississippi Valley Saturday. This will allow an easterly wave and
sub-tropical moisture to slowly work northward around the high and
into our area by Saturday. GFS still most bullish model on this
but the ECMWF is coming around to a similar solution. GFS shows
dewpoints Saturday increasing to 40-50 deg while PWs increase up
to .80 inches. Thus low POPs return to the area Saturday, with
better chances Sunday and Monday (beyond forecast period).

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM MDT Sat Jun 14 2025

VFR conditions will prevail through the period, with light,
generally westerly winds becoming variable overnight, favoring
terrain-based drainage flows. Light south to southwest winds will
prevail through Sunday.

Smoke from the Trout Fire has spread over TCS, but the height is
apparently over 12,000 feet and not being detected by ASOS. Not
surprising given the tall columns being put up this afternoon.
Expect any visibility restrictions through the night will be
located closer to the fire, especially the Mimbres and Sapillo
Valleys.

Isolated convection Sunday over the higher terrain will not affect
any TAF sites.

&&

.FIRE WEATHER...
Issued at 1103 AM MDT Sat Jun 14 2025

Elevated fire conditions continuing today and Sunday, with very
low humidity and fuel moisture. Slight chance of a thunderstorm
over the mountains (mainly the Sacs). With slightly lower
dewpoints, dry lightning possible with any storm. Non-thunderstorm
winds should remain less than 12 mph. Temperatures well above
normal. For Monday and Tuesday, dryness continues but afternoon
breezes will pick up both days to west/northwest 12-17 mph,
allowing fire conditions to approach critical.

By Friday/Saturday expect wind shift to the east/southeast with
humidity slowly rising. Slight chance of thunderstorms returns to
the zones by Saturday.

Min RH: Lowlands 5-12% through Thursday. Mountains 7-14% through
Thursday. Vent rates very good-excellent through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  77 107  77 108 /   0  10   0   0
Sierra Blanca            67 104  67 105 /  10  30  30   0
Las Cruces               69 105  69 106 /   0   0   0   0
Alamogordo               69 101  69 103 /   0   0   0   0
Cloudcroft               54  83  54  85 /   0  20   0  10
Truth or Consequences    71 105  71 105 /   0   0   0   0
Silver City              63  98  63  99 /   0   0   0   0
Deming                   68 105  68 106 /   0   0   0   0
Lordsburg                65 105  65 105 /   0   0   0   0
West El Paso Metro       77 105  77 106 /   0   0   0   0
Dell City                70 105  70 106 /   0  10  10   0
Fort Hancock             72 108  72 109 /  10   0  10   0
Loma Linda               69 100  69 101 /   0  10   0   0
Fabens                   73 106  73 107 /   0   0   0   0
Santa Teresa             71 105  71 106 /   0   0   0   0
White Sands HQ           76 101  76 102 /   0   0   0   0
Jornada Range            66 105  66 106 /   0   0   0   0
Hatch                    66 107  66 108 /   0   0   0   0
Columbus                 72 107  72 108 /   0   0   0   0
Orogrande                70 105  70 106 /   0   0   0   0
Mayhill                  57  93  57  95 /  10  50   0  10
Mescalero                57  94  57  96 /   0  20   0   0
Timberon                 55  91  55  93 /   0  10   0   0
Winston                  55  98  55  99 /   0  10   0   0
Hillsboro                65 103  65 104 /   0  10  10   0
Spaceport                64 105  64 106 /   0   0   0   0
Lake Roberts             53 101  54 102 /   0  10  10   0
Hurley                   63 102  63 103 /   0   0   0   0
Cliff                    54 105  55 106 /   0   0   0   0
Mule Creek               48 100  49 101 /   0   0   0   0
Faywood                  66 100  66 101 /   0   0   0   0
Animas                   66 105  66 105 /   0   0   0   0
Hachita                  66 105  66 105 /   0   0   0   0
Antelope Wells           68 104  68 104 /  10  10  10   0
Cloverdale               66 100  66 101 /  10   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from noon Sunday to midnight MDT Tuesday night for
     Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
     Southern Hudspeth Highlands.

     Heat Advisory until midnight MDT Tuesday night for
     Eastern/Central El Paso County-Rio Grande Valley of Eastern
     El Paso/Western Hudspeth Counties-Rio Grande Valley of
     Eastern Hudspeth County-Western El Paso County.

NM...Heat Advisory from noon Sunday to midnight MDT Tuesday night for
     Central Grant County/Silver City Area-East Central Tularosa
     Basin/Alamogordo-Eastern Black Range Foothills-Lowlands of
     the Bootheel-Northern Dona Ana County-Otero Mesa-Sierra
     County Lakes-Southeast Tularosa Basin-Southern Gila
     Foothills/Mimbres Valley-Southwest Desert/Lower Gila River
     Valley-Upper Gila River Valley-West Central Tularosa
     Basin/White Sands.

     Heat Advisory until midnight MDT Tuesday night for Southern Dona
     Ana County/Mesilla Valley-Southwest Desert/Mimbres Basin.

&&

FORECASTER...25-Hardiman

In the hours before

Special weather statement, Jun 14, 12:51 PM MST, 5 hours 19 minutes before
Special Weather Statement
National Weather Service El Paso TX
151 PM MDT Sat Jun 14 2025

NMZ414>416-142015-
East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
151 PM MDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OTERO COUNTY
THROUGH 215 PM MDT...

At 149 PM MDT, Doppler radar was tracking a several thunderstorm on
the east slopes of the Sacramento Mountains capable of producing
strong outflow winds.
.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mescalero, Cloudcroft, Sacramento, Mayhill, Silver Lake, Weed, Elk
Silver, Mountain Park, Apache Summit, Sixteen Springs, Benson Ridge,
Hay Canyon, Cox Canyon, Karr Canyon, Dry Canyon, James Canyon,
Soldier Canyon, and Bluff Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3322 10582 3322 10544 3280 10545 3279 10581
TIME...MOT...LOC 1949Z 324DEG 3KT 3296 10556

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TSB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Sierra County Lakes

When
June 14, 6:10 PM MST
Where
Sierra County Lakes forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
33.131, -107.192 (the zone’s center; the record gives no point)

The Spaceport AWOS reported a peak gust of 58 mph with a convective shower in the area.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2025Every state in 2025This day in weather historyWarnings in New Mexico, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272400.